Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 181, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2016, 8:35 AM CDT for 4 counties in Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:35 AM CDT (13:35 UTC)
- Expired
- Jul 8, 2016, 9:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:38 AM CDT | TSTM WND DMG | Mannford, OK | LARGE TREE BLOCKING ROAD. WINDS ESTIMATED AT 60 TO 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1829 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
715 WUUS54 KTSA 081335 SVRTSA OKC037-113-117-143-081400- /O.NEW.KTSA.SV.W.0181.160708T1335Z-160708T1400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 835 AM CDT FRI JUL 8 2016 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA... SOUTHEASTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA... NORTHEASTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA... CENTRAL TULSA COUNTY IN NORTHEASTERN OKLAHOMA... * UNTIL 900 AM CDT * AT 835 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF WESTPORT TO 6 MILES SOUTH OF MANNFORD...MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TULSA... SAND SPRINGS... SAPULPA... JENKS... SKIATOOK... MANNFORD... SPERRY... WESTPORT... KEYSTONE STATE PARK... TURLEY... WALNUT CREEK STATE PARK... GRAY... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 204 AND 227. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3625 9649 3635 9596 3602 9585 3594 9635 TIME...MOT...LOC 1335Z 263DEG 46KT 3622 9638 3605 9633 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
682
WWUS54 KTSA 081401
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
901 AM CDT FRI JUL 8 2016
OKC037-113-117-143-081410-
/O.EXP.KTSA.SV.W.0181.000000T0000Z-160708T1400Z/
OSAGE OK-PAWNEE OK-CREEK OK-TULSA OK-
901 AM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE...
SOUTHEASTERN PAWNEE...NORTHEASTERN CREEK AND CENTRAL TULSA COUNTIES
HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3625 9649 3635 9596 3602 9585 3594 9635
TIME...MOT...LOC 1358Z 263DEG 46KT 3622 9638 3605 9633
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:20 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 6:20 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 620 AM CDT FRI JUL 8 2016 .DISCUSSION... TSRA chances increase this afternoon across the NE OK and NW AR TAF sites. VFR cigs and MVFR vsbys are expected where scattered convection occurs. Across SE OK and WC AR...wont carry any thunder at KMLC this issuance...with a prob30 at KFSM between 21z and 03z. Areal coverage of thunderstorms should decrease between 04z and 06z. && .PREV DISCUSSION... /Issued 325 AM CDT FRI JUL 8 2016/ DISCUSSION... A more active weather pattern will prevail over the next couple days as a weak upper level disturbance results in several rounds of showers and thunderstorms in and near our area. As is usual with summertime convection, pinning down the most likely time periods and areas for storms to occur is difficult, but the general theme is for storm coverage to be highest this afternoon into Saturday, with coverage waning by Sunday. The future evolution of storms in southwest Kansas and northwest Oklahoma is key to our weather today. The most likely scenario is for these storms to weaken this morning, but perhaps regenerate this afternoon along leftover boundaries. Conditions may approach heat advisory criteria today in some places, but there may be just enough clouds to keep most places below. This will need to be monitored as the day progresses. Dry weather looks to return for much of next week as an upper ridge reestablishes itself over the area. This will bring a return to the heat, and possibly the heat headlines. Another chance of showers and storms may occur just beyond the range of this forecast. Stayed close to guidance temperatures the next couple days. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION....23
Hazardous weather outlook, Jul 8, 7:32 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT FRI JUL 8 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
732 AM CDT FRI JUL 8 2016
...SEVERE STORM POTENTIAL THIS MORNING... AND AGAIN THIS AFTERNOON
AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...MOST OF EASTERN OKLAHOMA...ALL OF NORTHWEST
AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING THROUGH MID MORNING...AND AGAIN THIS AFTERNOON AND
EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION... ELEVATED THUNDERSTORMS WERE ONGOING THIS MORNING
ACROSS NORTHEAST OKLAHOMA...MAINLY TO THE NORTHWEST OF INTERSTATE
44. ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
STRAIGHTLINE WINDS AND QUARTER SIZE HAIL. ONGOING STORMS ACROSS
NORTHEAST OKLAHOMA WILL DIMINISH BETWEEN MID AND LATE MORNING.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. LEFTOVER BOUNDARIES FROM MORNING CONVECTION MAY
CONTRIBUTE TO DEVELOPMENT...HOWEVER MOST AFTERNOON AND EVENING
ACTIVITY WILL BE FOCUSED ALONG AN APPROACHING COLD FRONT AND
UPPER LEVEL DISTURBANCE. AMPLE INSTABILITY WILL BE IN PLACE BY
AFTERNOON AND WILL BE FAVORABLE FOR PRODUCING SEVERE WEATHER.
STORMS WILL POSE AN ELEVATED RISK FOR DAMAGING DOWNBURST
WINDS...AND TO A LESSER EXTENT LARGE HAIL. HEAVY RAINFALL IS ALSO
POSSIBLE WITH SLOWER MOVING STORMS...AND MAY LEAD TO LOCALIZED
FLASH FLOODING. STORM CHANCES WILL REMAIN ONGOING
OVERNIGHT...HOWEVER THE THREAT FOR SEVERE WEATHER WILL LIKELY BEGIN
DIMINISHING LATE IN THE EVENING AS DAYTIME HEATING IS LOST.
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL SEE HOT
CONDITIONS AGAIN TODAY AS THESE AREAS WILL REMAIN AWAY FROM
THE HIGHEST THUNDERSTORM COVERAGE AND THICKER CLOUD COVER.
AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL BE
COMMON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN ONGOING INTO SATURDAY...WITH
LOWER CHANCES SUNDAY AS FOCUS FOR STORMS BEGINS TO LIFT AWAY FROM
THE REGION. UPPER LEVEL RIDGING IS FORECAST TO BUILD BACK OVER THE
PLAINS NEXT WEEK...WHICH WILL BRING VERY HOT AND HUMID CONDITIONS
BACK TO THE AREA WITH LITTLE CHANCE FOR THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 8, 6:31 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT FRI JUL 8 2016
OKZ054-081200-
OSAGE OK-
631 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
700 AM CDT...
AT 631 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF FORAKER...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER... ELGIN...
GRAINOLA... FORAKER...
OSAGE HILLS STATE PARK... PEARSONIA...
BIGHEART... WEBB CITY...
LAT...LON 3700 9612 3674 9609 3665 9670 3688 9675
3700 9675
TIME...MOT...LOC 1131Z 265DEG 29KT 3684 9651Special weather statement, Jul 8, 7:02 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 AM CDT FRI JUL 8 2016
OKZ054-081230-
OSAGE OK-
702 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 730 AM
CDT...
AT 702 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PAWHUSKA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... HOMINY...
FAIRFAX... BARNSDALL...
WYNONA... OSAGE HILLS STATE PARK...
OKESA... TALLANT...
PERSHING... NELAGONEY...
LAT...LON 3676 9609 3639 9613 3646 9671 3648 9670
3649 9672 3673 9669
TIME...MOT...LOC 1202Z 273DEG 18KT 3661 9637Special weather statement, Jul 8, 7:49 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 AM CDT FRI JUL 8 2016
OKZ059-081315-
PAWNEE OK-
749 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
815 AM CDT...
AT 749 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MORRISON...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...
LAT...LON 3647 9683 3616 9667 3616 9682 3624 9682
3625 9684 3625 9692 3633 9693 3634 9703
3643 9703
TIME...MOT...LOC 1249Z 241DEG 27KT 3623 9706Special weather statement, Jul 8, 8:17 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CDT FRI JUL 8 2016
OKZ055-056-081345-
NOWATA OK-WASHINGTON OK-
817 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOWATA AND CENTRAL
WASHINGTON COUNTIES UNTIL 845 AM CDT...
AT 817 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF OCHELATA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... OCHELATA...
LAT...LON 3660 9566 3660 9581 3658 9581 3656 9597
3672 9600 3677 9571
TIME...MOT...LOC 1317Z 261DEG 18KT 3664 9590The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:31 AM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Jul 8, 7:02 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jul 8, 7:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Jul 8, 7:49 AM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| Jul 8, 8:04 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Osage, Pawnee | 56 min |
| Jul 8, 8:17 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Jul 8, 8:46 AM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Jul 8, 8:50 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 55 min |
| Jul 8, 8:55 AM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 8, 9:18 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| Jul 8, 9:32 AM CDT | Special Weather Statement | TSA | Okmulgee | 43 min |
| Jul 8, 9:47 AM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Jul 8, 10:04 AM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jul 8, 10:22 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 38 min |
| Jul 8, 6:03 PM CDT | Special Weather Statement | TSA | Okfuskee | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.